MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure while the physician removed the subject guide wire from the microcatheter its ptfe coating peeled off from the distal end.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was returned within a dispenser coil.The lot number was confirmed with the packaging returned with the device.The torque device, insertion tool or microcatheter used with the guidewire were not returned.During the visual inspection, the guidewire distal tip was shaped.The guidewire distal section and hydrophilic coating was examined along its length.The guidewire hydrophilic coating was checked with the wet fingers.Peeling and bubbles with uncollapsed and collapsed dome were found at approximately between 2.5cm between 0cm and 23.0cm from the distal end.The hydrophilic coating was broken 12.3cm from the distal end with the core wire exposed and stretched, but intact and not broken.The guidewire ptfe coating was examined under magnification and the ptfe was damaged and was peeled/scraped off in several places along its proximal section between approximately 22.5cm to 32.0cm section (from its proximal end).Functional testing was not done as the device was damaged.The reported event was confirmed based on the device analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging, the device was confirmed to be in good condition during/after unpacking and preparation, the device prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure, an excelsior sl-10 microcatheter was used in the procedure in conjunction with the subject device, the patient¿s anatomy was not tortuous, the peeling occurred after the procedure while removing the guidewire wire from the microcatheter, the guidewire ptfe coating was peeling and the physician was unaware of the reason what caused the peeling.Analysis of the returned device found the ptfe was peeling which was most likely due to the torque device being insecurely fastened causing it to drag down the wire during use.The hydrophilic coating of the subject synchro wire was also found to be damaged, exposing a stretched core wire.In addition, bubbling and peeling were also noted which confirms the reported event.However, based on the review and analysis of the available information, the cause of this issue cannot be definitively determined.Therefore, a cause of 'undeterminable' has been assigned to the as reported and as analyzed events.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10505761
Report Number3012931345-2020-00134
Device Sequence Number3538402
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000026349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICRO CATHETER (STRYKER); SL-10 MICRO CATHETER (STRYKER)
Patient Age50 YR